Aa
A
A
A
Close
Child Behavior Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Adderall and hives

My son has been taking Adderall for about a month.  He has developed a rash over the last few days.  It is very itchy.  Last night he actually developed hives.  My Dr. says this is not a typical side effect of this medicine, but if I am reading the PDR right I think it is.  Am I right?  What should I do?
3 Responses
242606 tn?1243782648
MEDICAL PROFESSIONAL
It's best to work in concert with your doctor, and as a parent you'll of course need to exercise your best judgment. It is possible that the itching and hives are related to the Adderall. Sometimes it's prudent to discontinue the medication and observe the results. Let the feedback speak for itself.
Avatar universal
I have to tell you from experience - my son developed itching and hives.  He was about scratching his face raw.  His doctor said to stop the medication immediately.  He was afraid he would go into the "shock" that happens when someone is allergic to bee stings (I can't spell it!).  I just thought you should know that my sons doctor said it CAN be a side effect.  Be alert to his symptons.
Avatar universal
A related discussion, Adderall generic rash was started.
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Is a gluten-free diet right for you?
We answer your top questions about the flu vaccine.
Learn which over-the-counter medicines are safe for you and your baby
Yummy eats that will keep your child healthy and happy
Healing home remedies for common ailments